Alert archive / Nebraska / Tornado Warnings in 2024

Tornado Warning 27, NWS North Platte, NE

July 3, 2024Cherry County, Nebraska

NWS North Platte, NE issued this tornado warning at Jul 3, 2024, 2:14 PM MDT for Cherry County, Nebraska. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2024, 2:14 PM MDT (20:14 UTC)
Expired
Jul 3, 2024, 3:00 PM MDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Cherry County, NE

The radar

The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 2:19 PM MDTFUNNEL CLOUD19 W Merritt Reservoir, NEEmergency manager passed on a report from a spotter of a funnel cloud that lifted back into the storm without touching down.
Jul 3, 2:57 PM MDTHAIL 11 Ssw Merritt Reservoir, NETime estimate based on radar via social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 12:41 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2024-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2024-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1884 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

479 
WFUS53 KLBF 032014
TORLBF
NEC031-032100-
/O.NEW.KLBF.TO.W.0027.240703T2014Z-240703T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
314 PM CDT Wed Jul 3 2024

The National Weather Service in North Platte has issued a

* Tornado Warning for...
  North central Cherry County in north central Nebraska...

* Until 400 PM CDT.

* At 314 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles east of Medicine Lake, or 39 miles southeast of
  Martin, moving east at 15 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  north central Cherry County, including the following locations...
  Schoolhouse Lake, Steer Creek Campground, and Anderson Bridge State
  Wildlife Management Area.

This includes Highway 97 between mile markers 109 and 113.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.

&&

LAT...LON 4257 10141 4277 10141 4288 10090 4254 10087
TIME...MOT...LOC 2014Z 261DEG 14KT 4270 10130 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$
3 follow-up statements
959 
WWUS53 KLBF 032023
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
323 PM CDT Wed Jul 3 2024

NEC031-032100-
/O.CON.KLBF.TO.W.0027.000000T0000Z-240703T2100Z/
Cherry NE-
323 PM CDT Wed Jul 3 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTH
CENTRAL CHERRY COUNTY...

At 322 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles southeast of Medicine Lake, or 38 miles
southwest of Valentine, moving east at 20 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Weather spotters reported a funnel cloud.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Schoolhouse Lake, Steer Creek Campground, and Anderson Bridge State
Wildlife Management Area.

This includes Highway 97 between mile markers 109 and 113.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4288 10090 4254 10087 4257 10136 4278 10137
TIME...MOT...LOC 2022Z 267DEG 19KT 4265 10124 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$
036 
WWUS53 KLBF 032038
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
338 PM CDT Wed Jul 3 2024

NEC031-032100-
/O.CON.KLBF.TO.W.0027.000000T0000Z-240703T2100Z/
Cherry NE-
338 PM CDT Wed Jul 3 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL
CHERRY COUNTY...

At 338 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles west of Merritt Reservoir, or 33 miles southwest
of Valentine, moving east at 15 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Weather spotters reported a funnel cloud.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Schoolhouse Lake, Steer Creek Campground, and Anderson Bridge State
Wildlife Management Area.

This includes Highway 97 between mile markers 109 and 113.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4257 10128 4274 10128 4283 10090 4254 10087
TIME...MOT...LOC 2038Z 266DEG 15KT 4261 10110 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$
161 
WWUS53 KLBF 032056
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
356 PM CDT Wed Jul 3 2024

NEC031-032106-
/O.EXP.KLBF.TO.W.0027.000000T0000Z-240703T2100Z/
Cherry NE-
356 PM CDT Wed Jul 3 2024

...THE TORNADO WARNING FOR CENTRAL CHERRY COUNTY WILL EXPIRE AT 400
PM CDT...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Nebraska.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.

Remember, a Severe Thunderstorm Warning still remains in effect for
east central Cherry County until 430 PM CDT.

LAT...LON 4257 10128 4274 10128 4283 10090 4254 10087
TIME...MOT...LOC 2056Z 261DEG 14KT 4262 10102 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jul 3, 1:29 PM MDT, 45 minutes earlier. Its key messages:

  • Strong to severe thunderstorms will threaten early Independence Day activities Wednesday evening into early Thursday with large hail, damaging winds, and a tornado or two all possible.
  • Locally heavy rainfall will be possible tonight, favoring areas north of Highway 2.
  • Rain and thunderstorm chances return to the area Saturday into Sunday with the threat for severe weather uncertain.
Area forecast discussion, Jul 3, 1:29 PM MDT, 45 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
229 PM CDT Wed Jul 3 2024

.KEY MESSAGES...

- Strong to severe thunderstorms will threaten early
  Independence Day activities Wednesday evening into early
  Thursday with large hail, damaging winds, and a tornado or two
  all possible.

- Locally heavy rainfall will be possible tonight, favoring
  areas north of Highway 2.

- Rain and thunderstorm chances return to the area Saturday into
  Sunday with the threat for severe weather uncertain.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 228 PM CDT Wed Jul 3 2024

Immediate concern focuses on the threat for severe weather across
much of western and central Nebraska through late tonight.

Expansive troughing stretching from the Hudson Bay southwest into
the northern Rockies. Meanwhile, strong ridging remains in place
across the southeast CONUS with strong ridging working onto the West
Coast that will have large implications in the extended forecast.

For Wednesday afternoon and evening...thunderstorms are ongoing
across much of the Sandhills into the central Panhandle. Early
activity was largely driven by broad warm air advection. Storms
developed in an environment with steep mid-level lapse rates
promoting moderate instability. Even so, storms were fairly pulsey in
nature with some instances of small hail being noted. On the
backside of departing high pressure, southerly flow has
reestablished itself across our western zones with southerly winds
observed at IML/OGA. This is helping reinforce low-level moisture
with dew points in the middle 50s but upstream observations show low
to middle 60s dew points working in. With increasing mid-level lapse
rates likely exceeding 7 C/km by late afternoon and approaching 8.5
C/km overtop increasing low-level moisture, instability should
continue to climb with MLCAPE values progged to reach the 2500-3500
j/kg range. Fairly steady h5 flow will support deep layer shear of
30 to 40 knots, more than sufficient for updraft organization.
Forecast hodographs show fairly long and straight shear profiles
supportive of splitting supercells. Strong low-level storm inflow
would be supportive of larger updrafts with large CAPE values in the
hail growth zone. Shear aloft, explicitly the 2-7km layer, drops off
with eastward extent and so the greatest environment for hail should
be early in the event for areas west of Highway 83. SPC Mesoanalysis
depicts the greatest DCAPE values across southwest Nebraska and this
is likely south of the effective instability gradient working across
the Sandhills. This is likely where the greatest concern exists for
surface based supercells capable of damaging wind gusts. As the
evening low-level jet increases, hodograph curvature and length will
increase with an increasing threat for a tornado or two. This threat
will be greatest in storms remaining discrete. Eventually, cold pool
mergers should promote upscale growth into a west to east moving MCS
by early this evening. This is likely when the damaging wind threat
will maximize with various hi-res guidance showing good signals of
wind gusts at the surface. Storms should congeal and quickly track
east out of the area by Midnight tonight. Behind this round of
thunderstorms, a cool front will drop south into the area with a
second round of strong to briefly severe thunderstorms possible.
Moderate instability will remain in place with strong deep-layer
shear lingering. Forcing should be stronger with this round and so
have a second round of Definite (75%+) PoPs to account for this in
the Sandhills. Believe these storms would be elevated with poor low-
level lapse rates and thus be mainly a large hail threat. This will
need to be monitored closely as should these storms remain surface
based, all hazards will remain in place. With the potential for two
rounds of thunderstorms impacting a few locations, can't rule out
the threat for locally heavy rainfall. HREF ensemble guidance paints
fairly widespread 1-2" amounts across the northern Sandhills with
generally 0.50-1.50" for areas further south. While widespread Flash
Flooding is not anticipated as indicated by the Weather Prediction
Center Marginal Risk Excessive Rainfall Outlook, localized flooding
is plausible and folks camping for the holiday should be cognizant
of the overnight threat of severe weather as well as heavy rain.

Independence Day...morning rain and thunderstorms will likely be
ongoing to start the July 4th holiday in our east. Quick approaching
h5 trough axis will shunt everything east quickly though with most
activity likely wrapping up by midday. As an h5 low takes shape
across eastern South Dakota during the afternoon, will need to
monitor the potential for wrap around rain with general
thunderstorms working into our far northern zones along the South
Dakota border. Have kept PoPs limited to Chance (< 30%) to account
for lingering uncertainty in southward extent. Partly to mostly
cloudy skies with northerly winds should help keep temperatures on
the cooler side with afternoon highs only in the 70s to low 80s or
nearly 15 degrees below normal for early July. Dry conditions will
be expected for most locations for the bulk of the Holiday daytime
with little to suggest celebrations will be threatened at all by
hazardous weather. Quiet conditions continue into the overnight
with lows Thursday night falling into the 50s.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 228 PM CDT Wed Jul 3 2024

Friday through Sunday...deepening low pressure aloft will settle
across the western Great Lakes by early Friday. Mid-level subsidence
within amplifying northwesterly flow across the northern Plains will
herald a quiet day for Friday in the local area. This is aided by
modest high pressure nosing in from the west. Westerly downsloping
flow, normally favorable for compressional heating, will struggle to
boost daytime as h85 temperatures remain near to slightly below
normal climatological values. Fairly decent mixing of the boundary
layer is still expected as flow in the lowest 2km remains
unidirectional. This should help support mild temperatures under
partly cloudy skies during the afternoon with values ranging from
the middle 70s northeast to middle 80s southwest. A few modest
disturbances will traverse the region within the northwest flow.
These should reintroduce at least some low-end PoPs each day
Saturday and Sunday. Varying degrees of magnitude of these mid-level
features casts some uncertainty on expanse of precipitation chances.
Because of this, will maintain Slight Chance (< 35%) categories
initially with the upper-level disturbance Saturday and the trailing
cool front early Sunday. Highs on Saturday will recover to the
middle to upper 80s, but fall again within a modest CAA regime post-
frontal Sunday with forecast highs generally in the 70s and low 80s.
Cannot completely rule out the threat for severe weather on Saturday
as ample instability and deep-layer shear will be in place. The
local area will likely reside just west of the greatest overlap of
instability and shear. Folks should monitor this potential in the
coming days, especially as many remain out for the post-holiday
weekend.

Monday and beyond...the extended forecast will be dominated by high
amplitude ridging situated upstream with broad north-northwesterly
flow across the central and northern Plains. Even with this in
place, the associated thermal ridge with the aforementioned large
scale high pressure to the west should remain west of the forecast
area. Temperatures at h85 will generally favor near to below normal
values as a wave of Canadian high pressure systems drop south
through the region. This in tandem with the lack of any appreciable
mid-level disturbance within a anomalously dry environment will
support generally dry conditions for Days 5 through 7. Signals for
any large-scale system impacting the immediate area are hard to come
by. Ensemble guidance, including the NBM by way of the EPS/GEFS
solutions, show very limited probabilities for rain with generally
less than 20% of ensemble members from respective suites showing
0.1" or more QPF for any particular day. At the same time, as upper-
ridging strengthens, the thermal ridge will encompass more of the
central Rockies and eventually the High Plains towards the middle
and end of next week. This translates to moderating temperatures
with a return to seasonable values likely by Tuesday/Wednesday and
potentially reach above normal values by Thursday/Friday. This is
reflected well in the latest Climate Prediction Center showing below
normal temperatures favored for the 6-10 Day outlook but flipping to
above normal temperatures favored for the 8-14 Day outlook with
below normal precipitation favored for both outlooks.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1231 PM CDT Wed Jul 3 2024

Multiple rounds of showers and thunderstorms are expected across
western and north central Nebraska this afternoon and evening. For
the most part, VFR conditions should prevail, however, areas of
showers and thunderstorms may bring MVFR to brief IFR conditions.
Timing for precipitation is based on the highest confidence in PoPs,
but amendments may be required depending on when and where storms
initiate. As thunderstorms clear out, showers and stratus is likely
to linger through the morning hours, before skies are expected to
clear up.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...NMJ
LONG TERM...NMJ
AVIATION...Richie
Hazardous weather outlook, Jul 3, 9:48 AM MDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1048 AM CDT Wed Jul 3 2024

NEZ004>010-022>029-035>038-056>059-069>071-094-041600-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1048 AM CDT Wed Jul 3 2024 /948 AM MDT Wed Jul 3 2024/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

Isolated to scattered severe thunderstorms will be possible across
western Nebraska in the early afternoon hours. Thunderstorms will
advance eastward through the afternoon and evening and increase in
coverage. Scattered to widespread severe thunderstorms are likely by
mid afternoon and evening across the area. Damaging winds, large
hail 2 inches or greater in diameter, and a few tornadoes are all
possible, along with heavy rainfall that could lead to localized
flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Beyond Wednesday night, there are additional chances for a few
thunderstorms at times, though the severe threat appears low at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jul 3, 11:27 AM MDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service North Platte NE
1227 PM CDT Wed Jul 3 2024

NEZ094-031800-
Western Cherry NE-
1227 PM CDT Wed Jul 3 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHERRY COUNTY
THROUGH 100 PM CDT...

At 1226 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Medicine Lake, or 32 miles southeast of Gordon,
moving east at 15 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Medicine Lake, Indian Hill, Schoolhouse Lake, Highway 61 crossing the
Snake River, and Steer Creek Campground.

This includes Highway 61 between mile markers 195 and 206.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4249 10173 4266 10174 4282 10115 4249 10107
TIME...MOT...LOC 1726Z 267DEG 11KT 4260 10164

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
Special weather statement, Jul 3, 12:16 PM MDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
116 PM CDT Wed Jul 3 2024

NEZ094-031900-
Western Cherry NE-
116 PM CDT Wed Jul 3 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHERRY COUNTY THROUGH
200 PM CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Medicine Lake, or 40 miles southeast of Martin,
moving east at 20 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Schoolhouse Lake, Steer Creek Campground, and Anderson Bridge State
Wildlife Management Area.

This includes Highway 97 between mile markers 108 and 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4255 10138 4275 10138 4282 10090 4253 10089
TIME...MOT...LOC 1816Z 255DEG 17KT 4267 10131

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Special weather statement, Jul 3, 12:41 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service North Platte NE
141 PM CDT Wed Jul 3 2024

NEZ005-094-031930-
Eastern Cherry NE-Western Cherry NE-
141 PM CDT Wed Jul 3 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHERRY COUNTY
THROUGH 230 PM CDT...

At 141 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles west of Brownlee, or 18 miles north of Mullen, moving east at
30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brownlee, Marsh Flat, Highway 97 crossing Big Creek, and Highway 83
crossing Goose Creek.

This includes the following highways...
 Highway 97 between mile markers 79 and 92.
 Highway 83 between mile markers 176 and 178, and near mile marker
181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Nebraska.

&&

LAT...LON 4221 10105 4239 10106 4245 10054 4218 10054
TIME...MOT...LOC 1841Z 266DEG 24KT 4231 10096

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 3, 1:27 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service North Platte NE
227 PM CDT Wed Jul 3 2024

NEZ094-032015-
Western Cherry NE-
227 PM CDT Wed Jul 3 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CHERRY COUNTY
THROUGH 315 PM CDT...

At 227 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Lake, or 37 miles east of Gordon, moving northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Medicine Lake, Indian Hill, Schoolhouse Lake, and Steer Creek
Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Nebraska.

&&

LAT...LON 4253 10149 4267 10165 4292 10130 4273 10104
TIME...MOT...LOC 1927Z 230DEG 19KT 4265 10149

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Local storm report, Jul 3, 1:55 PM MDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
255 PM CDT Wed Jul 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     Hail             8 NW Brownlee           42.36N 100.75W
07/03/2024  E0.50 Inch       Cherry             NE   Public

            Time estimated from radar.

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 11:27 AM MDTSpecial Weather StatementLBFCherry33 min
Jul 3, 11:37 AM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry38 min
Jul 3, 12:16 PM MDTSpecial Weather StatementLBFCherry44 min
Jul 3, 12:41 PM MDTSpecial Weather StatementLBFCherry49 min
Jul 3, 12:46 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFGarden, Sheridan44 min
Jul 3, 1:07 PM MDTSevere Thunderstorm WarningLBFCherry38 min
Jul 3, 1:11 PM MDTSevere Thunderstorm WarningLBFCherry49 min
Jul 3, 1:24 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan51 min
Jul 3, 1:27 PM MDTSpecial Weather StatementLBFCherry48 min
Jul 3, 1:49 PM MDTSevere Thunderstorm WarningLBFCherry41 min
Jul 3, 2:05 PM MDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker40 min
Jul 3, 2:10 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry50 min
Jul 3, 2:24 PM MDTSpecial Weather StatementLBFGrant51 min
Jul 3, 2:31 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry44 min
Jul 3, 2:33 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry, Grant, Hooker, Thomas42 min
Jul 3, 2:40 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Grant, Hooker39 min
Jul 3, 2:52 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry38 min
Jul 3, 3:09 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry39 min
Jul 3, 3:10 PM MDTSpecial Weather StatementLBFThomas50 min
Jul 3, 3:27 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry48 min
Jul 3, 3:57 PM MDTSpecial Weather StatementLBFKeith48 min
Jul 3, 4:04 PM MDTSpecial Weather StatementLBFBlaine, Brown41 min
Jul 3, 4:14 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln46 min
Jul 3, 4:37 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Perkins53 min
Jul 3, 4:39 PM MDTSpecial Weather StatementLBFBlaine, Brown, Rock51 min
Jul 3, 4:40 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln50 min
Jul 3, 4:44 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins46 min
Jul 3, 4:55 PM MDTAreal Flood AdvisoryLBFKeith3 hr
Jul 3, 5:17 PM MDTAreal Flood AdvisoryLBFPerkins7 hr
Jul 3, 5:21 PM MDTSpecial Weather StatementLBFLincoln39 min
Jul 3, 5:23 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Hayes, Perkins52 min
Jul 3, 5:27 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFFrontier, Lincoln48 min
Jul 3, 5:34 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln41 min
Jul 3, 5:36 PM MDTAreal Flood AdvisoryLBFFrontier, Lincoln3 hr
Jul 3, 5:37 PM MDTAreal Flood AdvisoryLBFPerkins4 hr
Jul 3, 5:39 PM MDTTornado Warning Tornado observedLBFCuster36 min
Jul 3, 5:52 PM MDTSpecial Weather StatementLBFCuster38 min

Nearby

Tornado Warnings in Nebraska, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.